Has anyone used Effexor

Discussion in 'Fibromyalgia Main Forum' started by Gretchen12, Mar 5, 2006.

  1. Gretchen12

    Gretchen12 New Member

    Hi,
    I'm so glad I found this board. I have been suffering for over 3 years and finally got a dianosis of FM/CFS. One doctor wants me to take Effexor, but I am very afraid of using anti-depressants. I really donn't feel that I am clinically depressed, but I am situationally depressed from the pain and fatigue of this illness. I am having a very, very bad flare at the present time and can hardly take the pain. Thanks for any info on this drug.
  2. hambys97

    hambys97 New Member

    At least for me it was/is. I began taking the effexor about 1.5 years ago, before my dx. It probably saved my marriage and definitely saved my sanity. I have had very little side effects from the meds. I take 150 mg once each morning. The only complaint I have is if I ever miss a dose, I get light, dizzy-headed. I would definitely recommend trying it.
  3. Michelle_NZ

    Michelle_NZ New Member

    I have to say my experience with Effexor was terrible. It gave me more fatigue, migraines and nausea. I took it for 3 weeks last year, and then it took me another 4 weeks to "get off it". It was probably the most physically awful thing I have ever gone through. When I stopped taking it I cried uncontrollabley for about 4 days.

    If you do decide to take it, be prepared for HIDEOUS withdrawal when you try to stop taking it. Do some research. Use google and type "Effexor withdrawal" - read some of the message boards and you will see what I am talking about. Good luck.
  4. eeyoreblue02

    eeyoreblue02 Member

    and I am suspicious that it is making me feel more fatigued in the afternoons. The doctors want me to stay on it. I went from 37.5 mg to 75 mg which is a low dose. There is talk of raising it to 150. I am asking to be taken off and not getting the response I want.

    Other than that, I have no complaints.

    Linda
  5. lovethesun

    lovethesun New Member

    The reason we are put on antidepressants is because it helps increase seritonin in our brain.We are short on seritonin.it's a chemical in our brain that makes us feel good and also helps to decrease pain levels.Hope this helps.Linda.......Welcome to the board
  6. Greenbean7

    Greenbean7 New Member

    I take Effexor. It works well for me and I've noticed not side effects after the first couple weeks.

    Also have had no weight gain with this one! Yeah!!

    Hugzz
    Greenbean

    Stop and smell the puppies!
  7. ilovepink4

    ilovepink4 Member

    the first itme for depression-it is kind of hard to get used to, i didn't have bad side effects until i got up to like 300 mgs daily..then i started sweating and had a slow weight gain....it does help with the pain even at a low dose and i noticed it helped the pain immediately for me...
    it saved me from my depression and was worth it...you truly have to be careful when you go off...i had nightmares if i pushed too fast and i get vertigo so i had to occasionally take a pill and it wouold take care of it...it did take me months to get off of it...then i waws on it again for depression but knew my dx of fm...it can really help you ...it also is a committment because it is hard to wean off...but, if it helps you be happy or suffer less pain...i have tried lots of antidepressants...effexor was the better of them....i took it for years ...you won't know how you react until you try it...i think all of these meds are a bit scary...

    sorry this is not written well ..i am really brain foggy today...
  8. Denamay

    Denamay New Member

    Efexor worked well for my depression for a while.

    It was also very good at controlling my fibro pain{for a while}.
    Side effects slowly took over and I had to go off Efexor, withdrawl was nasty.

    The side effects I experienced were: decreased libido, down to zero, chronic sore throat, this is a rare side effect and of course weight gain, big time, plus I just did not feel well.

    I wish you well,just watch carefully as the effect creep up on you, or I should say, that thats what happened to me.

    Wellbutrin worked the best of all the antidepressants for me and believe me I was on them all at one time or another.

    Love Denamay

    [This Message was Edited on 03/06/2006]
  9. Busyknitter2

    Busyknitter2 New Member

    I was also on Effexor. It was terrible. I felt awful. I would have very angry outbursts, fatiqued, nervous. The worst reaction I had was the night my husband and son where in Best Buys and my other son and I where out in the car. I got out of the car started walking across the parking lot. My husband just so happened to come to the car than. He said when he asked me where I was going I said "I don't know I just need to get away". He got me to get in the car. Needless to say I went off of the effexor.
  10. ckzim

    ckzim New Member

    Was on it awhile back, did absoultley nothing for me but gain weight. Which depressed me...lol..which was why they gave it to me in the first place! (crazy)
    But we got to try what we got to try!

    I hope it works for you!

    KathyZ
  11. berrytired

    berrytired New Member

    I just went on this...well about 5 weeks or so now...I'm going for an update in April and I don't find it doing much for me...like you gretchen12 I was very nervous taking something like this because I'm not depressed either but because I do get down sometimes with the flare ups of CFS he put me on it...I might have him try me on something else.I find that first thing in the morning upon waking I'm totally out of it for a few minutes...I take it before bed. Maybe I'll recommend the Wellbutrin...Good Luck
  12. cara

    cara New Member

    Hi

    I suggest if you are going to try Effexor that you only take a low dose of one tablet a day as most people with CFS are sensitive to medication.

    I found that one tablet was enough to lift me and help me to cope with the pain and fatigue. Although I still find if I push myself too much and put my body through too much physical or mental stress I still get that awful black cloud come back and the only thing that seems to clear it is adequate rest and peace. Its very frustrating.

    Also if you forget to take the Effexor, even on a low dose of one tablet, within a few hours you get dizziness and a buzzing in the head.

    But I reckon its worth a try for you.

    Good luck and God Bless.
    Love and light

  13. berrytired

    berrytired New Member

    I've also had a dull headache on it and I've lost weight not gained...I may give it a try a bit longer. They say it takes a couple of weeks for it to set in. Let us know.
  14. Gretchen12

    Gretchen12 New Member

    From reading your messages I don't think I will try Effexor.
    I am so sensitive to any kind of medication as it is, so I really do not want to put something in my body that causes any problems--like withdrawal symptoms, etc.

    I think I will just try the glutathione and hope for the best.

    Thanks,

    Gretchen